Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Prescribed vyvanse 60mg for ADD. Erectile dysfunction not cured by multivitamin. Is this due to ADD medication?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2390 Questions

I have been diagnosed with ADD and am prescribed Vyvanse 60mg in the am and Adderall XR 20mg in the pm.

I was having terrible crashing with Vyvanse after a few hours of taking my mediation so the adderall xr was added to my treatment.

Its been life changing being on these medications. 100% improvement with one exception; erectile dysfunction.

I take a men's multivitamin health supplement from GNC daily that has helped.

However, I am trying to masterbate less often and after about a week break even the supplement didn't do much good.

Is this a permanent issue with the ADD medication? Since I'm single at the moment I can live with it if its temporary, but if I don't know what I'm going to do. Can't do without a healthy future sex life you know?

Thank you so much for your help!!
Posted Mon, 3 Sep 2012 in Erectile Dysfunction
Answered by Dr. S. Murugan 6 hours later


Thanks for the query.

May I know if you have diabetes, whether you were married and about your previous sexual experiences.

My humble advice is now relax. Don't worry about your erectile problem. Drug induced side effects wean off as medications causing it are tapered and stop. Continue on your treatment and I hope that should be completed in the next few months - years.

ADD itself also will disturb your performance and since you are still young, it would like this to be treated before you become sexually active. The side effects should disappear after withdrawal of your drugs and you will gain back your erection.

In the meanwhile if the symptoms are troubling you / affect your sexual performance you can discuss with your treating doctor. He/she can consider sexual treatment besides the ADD treatment.

Hope this answers your query. Let me know if you have any other concerns.

Get well soon.

Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: Prescribed vyvanse 60mg for ADD. Erectile dysfunction not cured by multivitamin. Is this due to ADD medication? 45 hours later
Thank you so much for taking the time to respond.

Forgive me of the lack of initial information, here's some additional information you requested:

I do not have diabetes and have never been married. I tested positive for HSV-2 but barely made it over the positive XXXXXXX on two separate tests. I take Valtrex 500mg daily for this but I have never experienced an outbreak.

I have been on this medication for about 6 months now. I don't notice it getting worse over time so I take it that's great news. Thanks for the advice to relax on it being possibly caused by the ADD medication.

Any known issues with caffeine or perhaps even "Energy Drinks"? I usually have a cup of coffee in the morning and sometimes in the pm (maybe 3-4times a week) if I feel the need I drink a Monster Energy Drink. I'm trying to wean back on caffeine as much as possible because I know I'm already filled with stimulants as it is...I have a very high tolerance to caffeine from drinking lots of it before ADD treatment.

Hope this information helps and thank you for your responses!!

Answered by Dr. S. Murugan 1 hour later
Your information are more than adequate. It is great that you are not a diabetic. Presence of HSV 2 Antibodies and taking coffee and energy drinks does not directly effect on your sexual performance.
I assume and hope that you get early morning erections occasionally. That itself is a marker that you will gain your erectile power after the completion of your problem of ADD.
Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor